Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 7, 2021Saint Johns County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 7, 2021, 6:00 PM EDT for Saint Johns County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 6:00 PM EDT (22:00 UTC)
Expired
Aug 7, 2021, 6:30 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
30

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 79 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WWUS82 KJAX 072200
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
600 PM EDT Sat Aug 7 2021
 
FLZ033-133-072230-
Coastal St. Johns FL-Inland St. Johns FL-
600 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of east central St.
Johns County through 630 PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Augustine, moving northeast at 20 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores,
Vilano Beach, Saint Augustine South, Butler Beach, Anastasia and
Elkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2977 8144 2988 8147 2997 8125 2982 8120
TIME...MOT...LOC 2200Z 244DEG 19KT 2987 8129 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

CORLESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:09 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 7, 3:09 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
309 PM EDT Sat Aug 7 2021

.NEAR TERM [Through Tonight]...

Showers continue to slide east or northeast from near the I-75
corridor towards the Atlantic coastline as the southwest flow
beneath a trough over the area stirs up moisture and lifts from
the Gulf. These showers will progress through the I-75 corridor
towards I-95 and collide with the Atlantic seabreeze during the
mid afternoon hours with best chances for thunderstorms south of
I-10 from Gainesville to St Augustine Given warmer than
climatology mid level temps and the position of the upper trough,
not expecting severe storms, though a strong storm is possible
with seabreeze collisions south of Jacksonville where winds could
gust up to 40-45 mph. Slightly slower storm motion from the
southwest will continue a threat for locally heavier rain with
storms. Scattered to numerous showers and thunderstorms will end
after sunset with light southerly winds this evening and gradually
decreasing cloud cover with patchy fog possible inland mainly
over SE GA as lights winds, clearing skies and abundant surface
moisture coincide.

Highs today expected in the upper 80s for most locations with
some readings around 90 degrees south of Jacksonville along the
St Johns river basin where the strongest heating will occur
before the seabreezes and storms arrive this afternoon. Our
overnight lows will be in the low to mid 70s.

.SHORT TERM [Sunday Through Monday Night]...

Upper level troughing over the Appalachian Mountain Range today
will lift northeastward, pulling away the surface trough in place
across the region that has been bringing rounds upon rounds of
heavy rain. This weakness in the pressure pattern will allow
ridging to nudge west closer to the region, bringing in some
drier air into the atmospheric column. As a result, temperatures
will warm and daily PoPs will lower from what we've seen for the
past week, but will trend closer to normal for this time of year.

.LONG TERM [Tuesday Through Saturday]...

Ridging should remain the dominant forcing for our local weather
through the end of next week. This will keep winds light,
temperatures warm (but near climatological normal for August), and
bring scattered afternoon showers and thunderstorms each day.

&&

.AVIATION...
[Through 18Z Sunday]

The 18Z TAF period will begin with VFR and MVFR ceilings as a
broken line of showers and a few isolated storms move east from
KGNV towards the duval and coastal terminals. While KSSI will have
more limited coverage of storms due to more overcast skies from
a shield of showers moving east, some isolated storms could form
this afternoon. Redevelopment of new storms and showers near KGNV
over the next few hours until 21Z will transition eastward as the
gulf coast seabreeze merges with the Atlantic seabreeze just now
moving onshore past the KSGJ TAF site where storms could deliver
gusty winds up to 25 knots and temporary MVFR ceilings. Storms
wind down after 23Z to 00Z with a few lingering showers and mid
level clouds with gradual clearing from the northwest. Winds from
the south overnight after 03Z expected with VCSH returning to all
terminals by 14Z on Sunday with light southwest winds around 5
knots.

&&

.MARINE...

A low level ridge of high pressure will remain just to our east,
with mid and upper level ridging overhead or just to the east.
This will keep winds generally southerly or southwesterly at
around 10 knots or less for the next several days. Our diurnal
seabreeze pattern will keep daily chances for showers and
thunderstorms in the forecast.

Rip Currents: SE GA: Low through Sunday
              NE FL: Moderate Today, Low Sunday

&&

.FIRE WEATHER...

A ridge of high pressure will remain either on top of our area or just
to our east, keeping light and variable 20 foot winds and transport
winds in place for the next several days. These light winds will lead
to low dispersions, both overnight and throughout the daytime hours.
Daily chances for showers and thunderstorms will continue through
next week as well, with highest chances in North-Central and
Northeast Florida each afternoon, mainly near the I-75 corridor.

&&

.HYDROLOGY...

Minor to moderate flooding is occuring or forecast to occur along
the Suwannee, Santa Fe, and Saint Mary's Rivers. Though the
heaviest rain bringers should be over for a bit after tonight
(thanks to the surface trough exiting to the northeast), we'll
still see daily chances for afternoon showers and thunderstorms.
Rainfall from these storms may prolong flooding along area rivers.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  71  91  73  91  72 /  10  40  20  40  10
SSI  77  89  77  89  77 /  10  30  20  30  10
JAX  74  91  75  91  75 /  10  40  20  40  10
SGJ  74  89  76  89  75 /  30  30  20  30  10
GNV  73  91  74  90  73 /  10  40  20  60  20
OCF  73  91  74  92  74 /  10  60  20  60  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 7, 4:47 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT Sat Aug 7 2021

FLZ140-240-072115-
Central Marion FL-Eastern Marion FL-
447 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern Marion
County through 515 PM EDT...

At 447 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittman, or near Emeralda, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Marion
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2902 8188 2910 8164 2905 8164 2905 8166
      2896 8166 2896 8185
TIME...MOT...LOC 2047Z 259DEG 17KT 2898 8173

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Aug 7, 5:27 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
527 PM EDT Sat Aug 7 2021

FLZ033-133-072200-
Coastal St. Johns FL-Inland St. Johns FL-
527 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of east central St.
Johns County through 600 PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Augustine South, or over Saint Augustine, moving east at 20
mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores,
Butler Beach, Vilano Beach, Saint Augustine South and Anastasia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2980 8142 2989 8144 2997 8125 2979 8119
TIME...MOT...LOC 2127Z 259DEG 17KT 2986 8133

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

CORLESS
Special weather statement, Aug 7, 6:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
600 PM EDT Sat Aug 7 2021

FLZ033-133-072230-
Coastal St. Johns FL-Inland St. Johns FL-
600 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of east central St.
Johns County through 630 PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Augustine, moving northeast at 20 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores,
Vilano Beach, Saint Augustine South, Butler Beach, Anastasia and
Elkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2977 8144 2988 8147 2997 8125 2982 8120
TIME...MOT...LOC 2200Z 244DEG 19KT 2987 8129

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

CORLESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:37 PM EDTSpecial Marine WarningJAX38 min
Aug 7, 10:17 AM EDTSpecial Weather StatementJAXHamilton43 min
Aug 7, 10:59 AM EDTSpecial Weather StatementJAXHamilton46 min
Aug 7, 4:47 PM EDTSpecial Weather StatementJAXLake28 min
Aug 7, 5:27 PM EDTSpecial Weather StatementJAXSaint Johns33 min
Aug 7, 6:42 PM EDTSpecial Weather StatementJAXFlagler33 min
Aug 6, 9:55 PM EDTRiver Flood WarningJAXBrantley11 days
Aug 7, 7:20 PM EDTSpecial Weather StatementJAXCamden25 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.